Mirena effects?

2»

Replies

  • Cassandraw3
    Cassandraw3 Posts: 1,214 Member
    I would also agree with waiting until after your trip. I had mine put in at my 6 week appointment after having my son, so my body was still adjusting to that as well, but I have had mine in for 2 and a half years and have had no issues. When first put in, there was cramping and bleeding for about the first month, then tapered off and I think after 6 months, the spotting stopped. I do still get monthly hormonal cycles which I have noticed affects bloating and appetite, but do not have cramping any more.
  • sweatin4me
    sweatin4me Posts: 17 Member
    I did not have a good experience with Mirena and would never recommend it to anyone. I had random bleeding multiple times a month for the whole 3 years I had it.
    Also it caused me to have cysts that would rupture and the pain would bring me to my knees. I also had to have 2 placed in 3 years. The first my body rejected and I had contraction and tons of bleeding as my body pushed it out.
    When I finally got the GYN to agree to remove it I had to have surgery because they couldn't find it.
    The 3 years I had Mirena I was in pain, had random bleeding, had horrible depression, and constantly thought I was pregnant from the side effects.
  • Francl27
    Francl27 Posts: 26,373 Member
    With my luck it will make everything worse but I guess I won't know until I try it...
  • fitoverfortymom
    fitoverfortymom Posts: 3,453 Member
    Definitely wait until after your trip and give it a few months to a year to really settle in and normalize.

    My daughter also has one. She gets cramping way more than I do. I get some lower back pain at most.
  • luvmakidz
    luvmakidz Posts: 26 Member
    I have adenomyosis AND fibroids. Lucky me! I hemorrhaged every month and finally I accepted my doctor's recommendation that I get the Mirena. It may have taken a year for it to finally settle in, but I noticed a lessening I'm bleeding right away. Now I may or may not get a monthly period, but it is not a bother when it comes. Honestly, I can't believe I waited so long to get it.
  • kshama2001
    kshama2001 Posts: 25,825 Member
    cnave99 wrote: »
    I was also anemic with menorragia. I’m about to have my second placed in a few months. I get spotting once a month at period time, but still get other symptoms- moody and bloating. Just very little bleeding.

    Good news- my iron is finally showing up in normal levels for the first time in years! And I was able to stop the supplement two years in- which anyone on an iron supplement knows the joys of that.

    It hurts going in, and mine took about six months to settle down- but it’s been great other than that.

    Just jumping in to note that there are many different forms of iron and I have no issues with Iron Bisglycinate.

    The VA had previously given me two presumably cheap forms of iron that did not prevent hair loss and fatigue.
  • Upside, it sorted out my heavy and almost constant bleeding. Downside, I had every side effect listed including gaining 4 stone in weight and an inability now to shift it. Completely screwed up my hormones. With hindsight wish I had a hysterectomy;
  • WaterBunnie
    WaterBunnie Posts: 1,372 Member
    Its the only thing that helped me rebuild my extremely low ferritin stores. I was passing out on public transport and getting to the point where I was worried about going anywhere on my own. Try it. I didn't lose my periods entirely but they no longer rule my life or ruin my holidays. Give it a go!
  • tcunbeliever
    tcunbeliever Posts: 8,272 Member
    I found that Mirena minimized my PMS symptoms in terms of appetite and mood swings, but it didn't really lessen the bloating or water retention...my periods became much, much, much lighter with much less cramping and pain...it did not cause me to gain any weight, though I think that was one of the listed potential side effects...and it did not stop my period entirely, though I was totally hoping for that side effect.

    As for insertion...I took 4 advil prior to my appointment as directed by my ob/gyn, and I didn't have much in the way of pain during insertion, no worse in intensity than the stupid pap ever since they switched from a cotton swab to a freaking brush.

    Post-insertion I had about half a day of light spotting, very light, I had a pad on because my doc said so, but really I could have just gone with a panty liner. I didn't have any breakthrough bleeding after insertion day or any irregular cycles.

    This should be far less depressing than continuing to deal with a period so heavy that it's making you anemic. If nothing else you will have more energy if it gets the anemia under control. And the really great thing about Mirena is if you hate it and it sucks for you they can just take it out and you are done. It's not like getting the depo shot where it takes 3-6 months to totally work the side effects out of your system.
  • jenilla1
    jenilla1 Posts: 11,122 Member
    sweatin4me wrote: »
    I did not have a good experience with Mirena and would never recommend it to anyone. I had random bleeding multiple times a month for the whole 3 years I had it.
    Also it caused me to have cysts that would rupture and the pain would bring me to my knees. I also had to have 2 placed in 3 years. The first my body rejected and I had contraction and tons of bleeding as my body pushed it out.
    When I finally got the GYN to agree to remove it I had to have surgery because they couldn't find it.
    The 3 years I had Mirena I was in pain, had random bleeding, had horrible depression, and constantly thought I was pregnant from the side effects.

    Your doctor wouldn't remove it at your request? I'd find a new doctor. :o